MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA INFRARENAL

ENDOLOGIX AFX; VELA INFRARENAL
Model Number A25-25/C75V
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 06/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2016 a patient with an abdominal aortic aneurysm was treated with an afx system.Approximately one year post-op ((b)(6) 2016) a type 1a endoleak was observed.A re-intervention was done on an unknown date and the type 1a leak was resolved.As of the date of this report, there have been no additional patient sequelae reported and the patient will continue to be monitored.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation, based on the information received, there were confirmed evidence to support the following reported event.An endoleak type 1a with a secondary procedure (unknown type) was noted.A clinical assessment was required, but no medical information was received.This assessment was based upon the reported event, cumulative knowledge informed by past assessments of similar complaints, and/or other non-medical, relative information such as, but not limited to: still photographs; videos; sizing/case planning sheet/summary cumulative knowledge informed by past assessments of similar complaints was applied to a review of the available medical information.The most likely cause of the loss of seal could not be determined due to lack of relevant medical information.Procedure-related, anatomy-related and user-related issues, off label, or cautionary product use conditions could therefore not be determined.Associated clinical harms for this event included: type ia endoleak and a secondary procedure.The final patient disposition was reported to have no additional negative patient sequelae and patient will be continued to be monitored.This complaint is not capa eligible at this time.The review of manufacturing lot confirmed all devices met specifications prior to release and history shows that no other units from the affected lots have been involved in any similar complaints at this time.The device still remains implanted in the patient and no device will not be returned for evaluation.These types of events will be monitored and trended as part of the quality system.Correction: all manufacturers.

Brand Name
AFX
Common Device Name
VELA INFRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key6716517
Report Number2031527-2017-00373
Device Sequence Number1852915
Product Code MIH
UDI-Device Identifier00818009013491
UDI-Public(01)00818009013491(17)180928
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date09/28/2018
Device Model NumberA25-25/C75V
Device Lot Number1252121009
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/16/2017
Supplement Date Received by Manufacturer06/16/2017
Initial Report FDA Received Date07/16/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient Weight96